Edurant Side Effects

Studies have shown that headaches, insomnia, and depression are some of the most common side effects reported with Edurant. However, because these studies involved using Edurant with other HIV medications, it is difficult to know if the reactions were caused by Edurant or the other drugs. Contact your healthcare provider immediately if you develop depression, difficulty breathing, or other potentially serious problems.

An Introduction to Edurant Side Effects

Just like any medicine, Edurant™ (rilpivirine) can cause side effects. However, not everyone who takes the medication will have problems. In fact, most people tolerate it quite well. If side effects do occur, in most cases, they are minor and either require no treatment or are treated easily by you or your healthcare provider.
 
(This article covers many, but not all, of the possible side effects with Edurant. Your healthcare provider can discuss a more complete list with you.)
 

Common Side Effects of Edurant

Clinical studies have evaluated the safety of using Edurant in combination with other HIV medications, as Edurant is not meant to be used alone. In fact, the available information on potential side effects involves studies that used Edurant plus a "background regimen" of other HIV drugs. Therefore, it is difficult to know if these reactions are due to Edurant or the other HIV medications.
 
Based on these studies, the most common side effects of Edurant (when taken along with a "background regimen" of other HIV medications) included:
 
  • Depression or other mood problems -- in up to 8 percent of people
  • Headaches -- up to 3 percent
  • Rash -- up to 3 percent
  • Insomnia -- up to 3 percent.
 
Other common side effects, each occurring in 1 percent of people, included:
 
  • Nausea
  • Abdominal (stomach) pain  
  • Fatigue
  • Dizziness
  • Abnormal dreams.
 

Edurant Medication Information

Referring Pages:
Terms of Use
Advertise with Us
Contact Us
About eMedTV
Privacy Policy
Copyright © 2006-2017 Clinaero, Inc.
eMedTV serves only as an informational resource. This site does not dispense medical advice or advice of any kind. Site users seeking medical advice about their specific situation should consult with their own physician. Click Terms of Use for more information.